Duke Mathematical Journal

Convexes divisibles II

Yves Benoist

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Résumé

Un cône ouvert proprement convexe C de ℝm est dit divisible si il existe un sousgroupe discret Γ de GL(ℝm) qui préserve C et tel que quotient Γ\C est compact. Nous décrivons l'adhérence de Zariski d'un tel groupe Γ.

Nous montrons que si C n'est ni un produit ni un cône symétrique alors Γ est Zariski dense dans GL(ℝm).

Abstract

A properly convex open cone in ℝm is called divisible if there exists a discrete subgroup Γ of GLℝm preserving C such that the quotient Γ\C is compact. We describe the Zariski closure of such a group Γ.

We show that if C is divisible but is neither a product nor a symmetric cone, then Γ is Zariski dense in GLℝm.

Article information

Source
Duke Math. J., Volume 120, Number 1 (2003), 97-120.

Dates
First available in Project Euclid: 16 April 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1082138626

Digital Object Identifier
doi:10.1215/S0012-7094-03-12014-1

Mathematical Reviews number (MathSciNet)
MR2010735

Zentralblatt MATH identifier
1037.22022

Subjects
Primary: 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx]
Secondary: 20H15: Other geometric groups, including crystallographic groups [See also 51-XX, especially 51F15, and 82D25] 53A20: Projective differential geometry 57S30: Discontinuous groups of transformations

Citation

Benoist, Yves. Convexes divisibles II. Duke Math. J. 120 (2003), no. 1, 97--120. doi:10.1215/S0012-7094-03-12014-1. https://projecteuclid.org/euclid.dmj/1082138626


Export citation

References

  • H. Abels, Parallelizability of proper actions, global $K$-slices and maximal compact subgroups, Math. Ann. 212 (1974/75), 1--19.
  • --. --. --. --., Some topological aspects of proper group actions; noncompact dimension of groups, J. London Math. Soc. (2) 25 (1982), 525--538.
  • R. Benedetti \et J.-J. Risler, Real Algebraic and Semi-Algebraic Sets, Actualités Math., Hermann, Paris, 1990.
  • Y. Benoist, Automorphismes des cônes convexes, Invent. Math. 141 (2000), 149--193.
  • --. --. --. --., Convexes divisibles, C. R. Acad. Sci. Paris Sér. I Math. 332 (2001), 387--390.
  • --------, Convexes divisibles I, preprint, 2001, http://dma.ens.fr/~benoist/prepubli/
  • J.-P. Benzécri, Sur les variétés localement affines et localement projectives, Bull. Soc. Math. France 88 (1960), 229--332.
  • A. Borel, Compact Clifford-Klein forms of symmetric spaces, Topology 2 (1963), 111--122.
  • H. Braun \et M. Koecher, Jordan-Algebren, Grundlehren Math. Wiss. 128, Springer, Berlin, 1966.
  • S. Choi \et W. M. Goldman, Convex real projective structures on closed surfaces are closed, Proc. Amer. Math. Soc. 118 (1993), 657--661.
  • J. Faraut \et A. Korányi, Analysis on symmetric cones, Oxford Math. Monogr., Oxford Univ. Press, New York, 1994.
  • W. M. Goldman, Convex real projective structures on compact surfaces, J. Differential Geom. 31 (1990), 791--845.
  • K. Jo, Quasi-homogeneous domains and convex affine manifolds, preprint.
  • D. Johnson \et J. J. Millson, ``Deformation spaces associated to compact hyperbolic manifolds'' dans Discrete Groups in Geometry and Analysis, Progr. Math. 67, Birkhaüser, Boston, 1984, 48--106.
  • M. Koecher, The Minnesota Notes on Jordan Algebras and Their Applications, Lecture Notes in Math. 1710, Springer, Berlin, 1999.
  • J.-L. Koszul, Déformations des connexions localement plates, Ann. Inst. Fourier (Grenoble) 18 (1968), fasc. 1, 103--114.
  • H. Kraft, P. Slodowy, \et T. A. Springer, eds., Algebraic Transformation Groups and Invariant Theory, DMV Sem. 13, Birkhaüser, Basel, 1989.
  • N. H. Kuiper, ``On convex locally-projective spaces'' dans Convegno Internazionale di Geometria Differenziale (Italie, 1953), Edizione Cremonese, Rome, 1954, 200--213.
  • G. A. Margulis \et E. B. Vinberg, Some linear groups virtually having a free quotient, J. Lie Theory 10 (2000), 171--180.
  • H. Saito, On a classification of prehomogeneous vector spaces over local and global fields, J. Algebra 187 (1997), 510--536.
  • M. Sato \et T. Kimura, A classification of irreducible prehomogeneous vector spaces and their relative invariant, Nagoya Math. J. 65 (1977), 1--155.
  • J. Vey, Sur les automorphismes affines des ouverts convexes dans les espaces numériques, C. R. Acad. Sci. Paris Sér. A-B 270 (1970), A249--A251.
  • --. --. --. --., Sur les automorphismes affines des ouverts convexes saillants, Ann. Scuola Norm. Sup. Pisa (3) 24 (1970), 641--665.
  • E. B. Vinberg, The theory of convex homogeneous cones, Transl. Mosc. Math. Soc. (1963), 340--403.
  • --. --. --. --., The structure of the group of automorphisms of a homogeneous convex cone, Transl. Mosc. Math. Soc. (1965), 63--93.
  • E. Vinberg \et V. Kac, Quasi-homogeneous cones, Math. Notes 1 (1967), 231--235.

See also

  • Yves Benoist. Convexes divisibles. C. R. Acad. Sci. Paris Sér. I Math. Vol. 332, No. 5 (2001), pp. 387-390.